| Catalog Number |
291.130 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/14/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that coil w/cercl-wire ø1.5 l10m sst was broken prematurely during intraoperative use in france, resulting in abnormal fragility.The event occurred during periprosthetic fracture management with osteosynthesis and cerclage.The immediate consequence was the need to repeat passage under the femur to re-pass the wire, which increased the risk of bleeding.There were concerns about the durability of the wire in situ and the potential risk of loosening before bone consolidation.A wire was dropped on irrecoverable strands, prompting a change in the passage technique.Subsequently, persistent sepsis of the left hip developed, accompanied by an inflammatory syndrome and resurgence of pain at the surgical site.The wires were removed during a later operation without incident.Complaint (b)(4) are linked.(b)(4) records the procedure on (b)(6) 2025 (b)(4) records the procedure on (b)(6) 2025.
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that coil w/cercl-wire ø1.5 l10m sst was cut and a small section of the wire is bent.The cut is straight and it could have been caused by a sharp instrument.The cable doesn't appear to be broken.The surface was examined along wire and onditions that could be cause broken allegation were not found.In addition, the wire arrived without its original packaging and without the sealed tie.Per the cerclage passer for minimally invasive application of cerclage wire surgical technique guide se_819341 rev.Ab.Insertion of cerclage wire prepare a cerclage wire in the desired length.The only correct direction for insertion is marked by an arrow.Push the cerclage wire through the tube of the closed cerclage passer.The use of pliers (e.G.Universal bending pliers) can be useful for wire insertion.Insert step by step to reduce kinking of the wire.The wire must be out of the opposite part of the cerclage passer.¿precaution: the correct material composition is important.Use a stainless-steel wire only with stainless steel implants.Tightening and fixation insert the cerclage wire through the lower opening of the cerclage twister, with the bar separating the two ends of the cerclage wire.The handle has to be positioned in the middle of the threaded section.Do not set the wire diameter of the cerclage twister.The tip of the cerclage twister should be close to the bone.Tighten the cerclage wire and wind it around the handle.Take care that the cerclage wire does not obstruct the sleeve.Apply pre-tension by pulling the handle back to the blue knob.Adjust the wire diameter on the corresponding scale of the cerclage twister by sliding the tip of the arrow towards the numbers.Turn the cerclage twister clockwise until the ratchet clicks 2 to 3 times or the desired tension is achieved.Note: while turning the cerclage twister, the whole twister device will turn.Warning: be careful to apply less tension in osteoporotic bone.Using the front cutter, cut the cerclage wire near the handle and pull out the cerclage twister.Slide with the front cutter along the cerclage wire and cut it near the bone.Use the front end of the front cutter to bend the twisted end of the cerclage wire to the bone.Alternative technique: slide with the front cutter along the cerclage wire and bend the twisted end to the bone.Cut the wire.Precaution: make sure to cut the wire close to the crimp and in one action to avoid sharp edges.A dimensional inspection for the coil w/cercl-wire ø1.5 l10m sst was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the coil w/cercl-wire ø1.5 l10m sst would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.